Advertisement

Necessary Optimality Conditions via Image Problem

  • F. Giannessi
  • M. Pappalardo
  • L. Pellegrini
Part of the Ettore Majorana International Science Series book series (EMISS, volume 43)

Abstract

Assume we are given the positive integer m, a non-empty subset X of a Hilbert space Y whose norm is denoted by || · ||, and the real-valued functions φ: \(X \to \mathbb{R}\) and g: \(X \to {\mathbb{R}^m}\). Consider the problem

Keywords

Minimum Point Convex Cone Tangent Cone Polar Cone Image Problem 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    J.P. Aubin. “Lipschitz behaviour of solutions to convex minimization problems”. Mathematics of Operations Research, Vol. 9, N. 1 (1984), pp. 87–111.MathSciNetCrossRefMATHGoogle Scholar
  2. [2]
    A. Ben-Israel, A. Ben-Tal, S. Zlobec. “Optimality in nonlinear programming: a feasible direction approach”. John Wiley, New York (1981).Google Scholar
  3. [3]
    A. Ben-Tal, J. Zowe. “Necessary and sufficient optimality conditions for a class of nonsmooth minimization problems”. Mathematical Programming, Vol. 24 (1982), pp. 70–91.MathSciNetCrossRefMATHGoogle Scholar
  4. [4]
    G.A. Bliss. “Lectures on the Calculus of Variations”. The University of Chicago Press, Ill (1945).Google Scholar
  5. [5]
    A. Cambini. “Non-linear separation theorems, duality and optimality conditions”. In “Optimization and Related Fields”, R.Conti et al. (eds.), Lecture Notes in Mathematics, N. 1190, Springer Verlag, Berlin (1986).Google Scholar
  6. [6]
    F.H. Clarke. “Optimization and nonsmooth analysis”. John Wiley, New York (1984).Google Scholar
  7. [7]
    V.F. Dem’yanov, L.V. Vasiliev.“ Nondifferentiable optimization”. Optimization Software, New York, New York (1984).Google Scholar
  8. [81.
    P. Favati, S. Steffé. “Condizioni necessarie per problemi di ottimizzazione in presenza di vincoli”. Research Report N. 117, Department of Mathematics (Optimization and Operations Research Group ), University of Pisa (1984).Google Scholar
  9. [9]
    O. Ferrero. “Theorems of the alternative for set-valued functions in infinite-dimensional spaces”. Research Report N. 140, Department of Mathematics (Optimization and Operations Research Group ), University of Pisa (1988).Google Scholar
  10. [10]
    F. Giannessi. “Theorems of the alternative and optimality conditions”. fou. Optimization Th. Appl., Vol. 42 (1984), pp. 331–365.CrossRefMATHGoogle Scholar
  11. [11]
    F. Giannessi. “On Lagrangian non-linear multipliers theory for constrained optimization and related topics”. Research Report N. 123, Department of Mathematics (Optimization and Operations Research Group ), University of Pisa (1985).Google Scholar
  12. [12]
    F. Giannessi. “Theorems of the alternative for multifunctions with applications to optimization. General results”. Jou. Optimization Th. Appl., Vol. 55, N. 1 (1987), pp. 233–256.MathSciNetCrossRefMATHGoogle Scholar
  13. [13]
    F. Giannessi. “Semidifferentiable functions and necessary optimality conditions”. Jou. Optimization Th..4ppl., Vol. 60, N. 2 (1989), pp. 191–243.MathSciNetMATHGoogle Scholar
  14. [14]
    F. J. Gould. “Extensions of Lagrange multipliers in nonlinear programming”. SIAM Journal on Applied Mathematics, Vol. 17 (1969), pp. 1280–1297.MathSciNetCrossRefMATHGoogle Scholar
  15. [15]
    H. Halkin. “Necessary conditions for optimal control problems with differentiable and nondifferentiable data”. In Lecture Notes in Mathematics, N. 680, W.A. Coppel (ed.), Springer-Verlag (1978), pp. 77–118.Google Scholar
  16. [16]
    M.R. Hestenes. “Calculus of Variations and Optimal Control Theory”. John Wiley, New York (1966).MATHGoogle Scholar
  17. [17]
    M.R. Hestenes. “Optimization theory. The finite dimensional case”. John Wiley, New York (1975).MATHGoogle Scholar
  18. [18]
    J.B. Hirriart-Urruty. “Tangent cones, generalized gradient, and mathematical programming in Banach spaces”. Math. of Operations Research, Vol. 4, N. 1 (1979), pp. 79–97.CrossRefGoogle Scholar
  19. [19]
    A.D. Ioffe. “Nonsmooth analysis: differential calculus of nondifferentiable mappings”. Transactions of the Am. Math. Soc., Vol. 266 (1981), pp. 1–56.MathSciNetCrossRefMATHGoogle Scholar
  20. [20]
    A.D. Ioffe. “Necessary conditions in nonsmooth optimization”. Math. of Operations Research, Vol. 9 (1984), pp. 159–189.MathSciNetCrossRefMATHGoogle Scholar
  21. [21]
    O.L. Mangasarian. “Nonlinear programming”. McGraw-Hill, New York (1969).MATHGoogle Scholar
  22. [22]
    L. ltlartein. “Regularity conditions for constrained extremum problems”. Jou. Optimization Th. Appl., Vol. 47, N. 2 (1985), pp. 217–233.CrossRefGoogle Scholar
  23. [23]
    J.V. Nieuwenhuis. “A general multiplier rule”. Jou. Optimization Th. Appl., Vol. 31, N. 2 (1980), pp. 167–176.MathSciNetCrossRefMATHGoogle Scholar
  24. [24]
    M. Pappalardo. “On the duality gap in nonconvex optimization”. Math. of Operations Research, Vol. 11, N. 1 (1986), pp. 30–35.MathSciNetCrossRefMATHGoogle Scholar
  25. [25]
    M. Pappalardo. “A necessary optimality condition for nondifferentiable constrained extremum problems”. Research Report N. 145, Department of Mathematics (Optimization and Operations Research Group ), University of Pisa (1988).Google Scholar
  26. [26]
    L. Pellegrini. “An extension of Hestenes’ necessary condition for nondifferentiable constrained extremum problems”. Research Report N. 145, Department of Mathematics (Optimization and Operations Research Group ), University of Pisa (1988).Google Scholar
  27. [27]
    R.T. Rockafellar. “Convex analysis”. Princeton University Press (1970).Google Scholar
  28. [28]
    R.T. Rockafellar. “The theory of subgradients and its applications to problems of optimization. Convex and nonconvex functions”. Heldermann -Verlag, Berlin (1981).MATHGoogle Scholar
  29. [29]
    F. Tardella. “On the image of a constrained extremum problem and some applications to the existence of the minimum”. Jou. Optimization Th. Appl., Vol. 60, n. 1 (1989), pp. 93–104.MathSciNetCrossRefMATHGoogle Scholar
  30. [30]
    J. Varga. “Controllability and necessary conditions in unilateral problems without differentiability assumptions”. SIAM Journal on Appl. Math., Vol. 14 (1976), pp. 546–573.Google Scholar

Copyright information

© Springer Science+Business Media New York 1989

Authors and Affiliations

  • F. Giannessi
    • 1
  • M. Pappalardo
    • 1
  • L. Pellegrini
    • 1
  1. 1.Dept. of MathematicsUniv. of PisaPisaItaly

Personalised recommendations